Alert archive / Michigan / Beach Hazards Statements in 2015
Beach Hazards Statement 17, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this beach hazards statement at Aug 13, 2015, 3:44 AM EDT for 5 counties in Michigan. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Aug 13, 2015, 3:44 AM EDT (07:44 UTC)
- Expired
- Aug 14, 2015, 3:39 AM EDT
- In force
- 24 hr
- Issued by
- NWS Grand Rapids, MI
Counties Allegan County, MI, Mason County, MI, Muskegon County, MI, Oceana County, MI, Ottawa County, MI
The radar
The Grand Rapids radar (KGRR), 69 km from the middle of the area, began a volume at 07:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.7 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 256 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1496 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
930 WHUS43 KGRR 130744 CFWGRR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 344 AM EDT THU AUG 13 2015 MIZ037-043-131545- /O.NEW.KGRR.BH.S.0017.150813T0744Z-150814T0000Z/ MASON-OCEANA- 344 AM EDT THU AUG 13 2015 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN EFFECT THROUGH THIS EVENING. * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS EXPECTED. * LOCATION...BEACHES FROM MANISTEE TO WHITEHALL * * BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS TODAY INCLUDE... SOUTH BEACH IN SOUTH HAVEN... GRAND HAVEN STATE PARK... PERE MARQUETTE PARK IN MUSKEGON. * OVERVIEW/POTENTIAL IMPACTS...SOUTHWEST WINDS WILL INCREASE TO 20 TO 25 KNOTS BY EARLY AFTERNOON. THAT WILL RESULT IN WAVES OF 3 TO 5 FEET BY EARLY TO MID AFTERNOON. THE MOST HAZARDOUS CONDITIONS WILL BE ON THE SOUTH OF PIERS AND BREAKWALLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A STRONG SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. && $$ WDM WEATHER.GOV/GRR
5 follow-up statements
918 WHUS43 KGRR 131412 CFWGRR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1012 AM EDT THU AUG 13 2015 MIZ037-043-132215- /O.CON.KGRR.BH.S.0017.000000T0000Z-150814T0000Z/ MASON-OCEANA- 1012 AM EDT THU AUG 13 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS EXPECTED. * LOCATION...BEACHES FROM MANISTEE TO WHITEHALL * * BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS TODAY INCLUDE... SOUTH BEACH IN SOUTH HAVEN... GRAND HAVEN STATE PARK... PERE MARQUETTE PARK IN MUSKEGON. * OVERVIEW/POTENTIAL IMPACTS...SOUTHWEST WINDS WILL INCREASE TO 20 TO 25 KNOTS BY EARLY AFTERNOON. THAT WILL RESULT IN WAVES OF 3 TO 5 FEET BY EARLY TO MID AFTERNOON. THE MOST HAZARDOUS CONDITIONS WILL BE ON THE SOUTH OF PIERS AND BREAKWALLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A STRONG SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. && $$ WEATHER.GOV/GRR
649 WHUS43 KGRR 131443 CFWGRR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1043 AM EDT THU AUG 13 2015 MIZ050-056-064-132245- /O.EXA.KGRR.BH.S.0017.000000T0000Z-150814T0000Z/ MUSKEGON-OTTAWA-ALLEGAN- 1043 AM EDT THU AUG 13 2015 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS EXPECTED. * LOCATION...BEACHES FROM MANISTEE TO WHITEHALL * * BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS TODAY INCLUDE... SOUTH BEACH IN SOUTH HAVEN... GRAND HAVEN STATE PARK... PERE MARQUETTE PARK IN MUSKEGON. * OVERVIEW/POTENTIAL IMPACTS...SOUTHWEST WINDS WILL INCREASE TO 20 TO 25 KNOTS BY EARLY AFTERNOON. THAT WILL RESULT IN WAVES OF 3 TO 5 FEET BY EARLY TO MID AFTERNOON. THE MOST HAZARDOUS CONDITIONS WILL BE ON THE SOUTH OF PIERS AND BREAKWALLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A STRONG SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. && $$ MIZ037-043-132245- /O.CON.KGRR.BH.S.0017.000000T0000Z-150814T0000Z/ MASON-OCEANA- 1043 AM EDT THU AUG 13 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS EXPECTED. * LOCATION...BEACHES FROM MANISTEE TO WHITEHALL * * BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS TODAY INCLUDE... SOUTH BEACH IN SOUTH HAVEN... GRAND HAVEN STATE PARK... PERE MARQUETTE PARK IN MUSKEGON. * OVERVIEW/POTENTIAL IMPACTS...SOUTHWEST WINDS WILL INCREASE TO 20 TO 25 KNOTS BY EARLY AFTERNOON. THAT WILL RESULT IN WAVES OF 3 TO 5 FEET BY EARLY TO MID AFTERNOON. THE MOST HAZARDOUS CONDITIONS WILL BE ON THE SOUTH OF PIERS AND BREAKWALLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A STRONG SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. && $$ WEATHER.GOV/GRR
136 WHUS43 KGRR 131936 CFWGRR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 336 PM EDT THU AUG 13 2015 MIZ037-043-050-056-064-140000- /O.CON.KGRR.BH.S.0017.000000T0000Z-150814T0000Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN- 336 PM EDT THU AUG 13 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS EXPECTED. * LOCATION...BEACHES FROM MANISTEE TO WHITEHALL * * BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS TODAY INCLUDE... SOUTH BEACH IN SOUTH HAVEN... GRAND HAVEN STATE PARK... PERE MARQUETTE PARK IN MUSKEGON. * OVERVIEW/POTENTIAL IMPACTS...SOUTHWEST WINDS 15 TO 25 KNOTS WILL DECREASE TO 10 TO 20 KNOTS BY EARLY EVENING. WAVES WILL GRADUALLY DECREASE FROM 3 TO 5 FEET TO 2 TO 4 FEET THIS EVENING. THE MOST HAZARDOUS CONDITIONS WILL BE ON THE SOUTH OF PIERS AND BREAKWALLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A STRONG SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. && $$ WEATHER.GOV/GRR
506 WHUS43 KGRR 140006 CFWGRR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 806 PM EDT THU AUG 13 2015 MIZ037-043-050-056-064-140815- /O.EXT.KGRR.BH.S.0017.000000T0000Z-150814T0900Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN- 806 PM EDT THU AUG 13 2015 ...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 5 AM EDT FRIDAY... * HIGH WAVE ACTION...STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS EXPECTED. * LOCATION...BEACHES FROM SOUTH HAVEN TO MANISTEE * * BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS THIS EVENING AND TONIGHT INCLUDE... GRAND HAVEN STATE PARK... PERE MARQUETTE PARK IN MUSKEGON... * OVERVIEW/POTENTIAL IMPACTS...SOUTHWEST WINDS OF 15 TO 25 MPH WILL CONTINUE AT TIMES INTO TONIGHT. WAVES OF 3 TO 5 FEET CAN BE EXPECTED AT MASON AND OCEANA COUNTY BEACHES THIS EVENING WITH THESE WAVES BUILDING SOUTH OFF OF ALLEGAN...OTTAWA AND MUSKEGON COUNTY TONIGHT. WINDS WILL BEGIN TO DECREASE TO 10 TO 20 MPH TOWARDS DAYBREAK. SOUTH SIDES OF SOUTH PIERS AND BREAKWALLS WILL BE DANGEROUS PLACES TO SWIM GIVEN THE SOUTHERLY LONGSHORE CURRENTS INTERSECTING THE PIER STRUCTURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A STRONG SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. && $$ WEATHER.GOV/GRR DUKE
480 WHUS43 KGRR 140739 CFWGRR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 339 AM EDT FRI AUG 14 2015 MIZ037-043-050-056-064-140845- /O.CAN.KGRR.BH.S.0017.000000T0000Z-150814T0900Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN- 339 AM EDT FRI AUG 14 2015 ...BEACH HAZARDS STATEMENT IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE BEACH HAZARDS STATEMENT. WINDS AND WAVES HAVE DECREASED TO A SAFE HEIGHT FOR SWIMMERS. $$ WDM WEATHER.GOV/GRR
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this beach hazards statement went out at Aug 13, 3:29 AM EDT, 15 minutes earlier.
Area forecast discussion, Aug 13, 3:29 AM EDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 329 AM EDT THU AUG 13 2015 LATEST UPDATE... SYNOPSIS/SHORT TERM/LONG TERM/MARINE .SYNOPSIS... ISSUED AT 329 AM EDT THU AUG 13 2015 A LARGE STORM SYSTEM CROSSING NORTHERN CANADA HAS A COLD FRONT THAT WILL SWEEP SOUTHWARD INTO LOWER MICHIGAN BY FRIDAY BEFORE WASHING OUT LATER IN THE DAY. THAT FRONT WILL HAVE AN AREA OF THUNDERSTORMS AHEAD OF IT... THAT WILL CROSS SOUTHWEST LOWER MICHIGAN DURING THE OVERNIGHT HOURS OF TONIGHT AND EARLY FRIDAY MORNING. WITH THE FRONT STALLED OVER THE I-94 AREA FRIDAY THERE COULD BE SOME LINGERING THUNDERSTORMS SOUTH OF I-96...EAST OF US-131. THE WEEKEND FOR THE MOST PART WILL BE VERY WARM WITH HIGHS CLOSE TO 90 AND LOWS FROM THE MID 60S TO NEAR 70. && .SHORT TERM...(TODAY THROUGH SATURDAY) ISSUED AT 329 AM EDT THU AUG 13 2015 THUNDERSTORMS AND THE TIMING OF THOSE STORMS IS OUR PRIMARY ISSUE FOR THIS FORECAST PACKAGE. THE STORMS THAT ARE ONGOING THIS MORNING AND OUTRUNNING THE SUPPORT THAT CAUSED THEM SO THEY SHOULD CONTINUE TO WEAKEN OVER THE NEXT FEW HOURS AND BE TOTALLY GONE BY 10 AM. THESE STORMS WERE ASSOCIATED WITH THE WARM FRONT OF A SYSTEM TRACKING EAST... WELL NORTH IN CANADA. THE COLD FRONT FROM THAT SYSTEM COMES INTO OUR AREA FRIDAY MORNING THEN STALLS AND WASHES OUT. SHORTWAVE RIDGING THEN FOLLOWS SO DRY WEATHER IS EXPECTED SATURDAY. THERE IS A DECENT LOW LEVEL JET AHEAD OF THE COLD FRONT TONIGHT AND THE MOISTURE TRANSPORT VECTORS FROM THE NAM...GFS..RAP AND ECMWF ALL MAKE IT VERY CLEAR TO THIS FORECASTER THERE WILL BE SHOWERS AND THUNDERSTORMS AROUND TONIGHT. I WILL ADMIT THE SHEAR IS MARGINAL AT BEST AND BUT INSTABILITY IS MORE THAN WORKABLE AS THE MOST UNSTABLE CAPE IS ON THE ODER OF 1000 TO 2000 J/KG. I WOULD THING MOST AREAS WILL SEE RAIN FROM THIS EVENT TONIGHT...SO I INCREASED THE POP A TOUCH. FRIDAY THE FRONT IS STALLED OVER THE SOUTHERN CWA BUT WITH WEST OR SOUTHWEST WINDS...CONVECTION WOULD BE MOSTLY IN THE I-69 AREA IF ANYWHERE IN THE AFTERNOON AND EVENING. THE UPPER RIDGE MOVES OVER THE AREA SO THAT WILL CAUSE IT TO BE TO WARM ALFOT FOR CONVECTION. THAT WILL ALLOW IT TO REALLY WARM UP. HIGHS COULD BE CLOSE TO 90 INLAND. .LONG TERM...(SATURDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 329 AM EDT THU AUG 13 2015 WE ARE LOOKING AT AN UNSETTLED WEATHER PERIOD WITH A COUPLE OF PERIODS OF SHOWERS AND STORMS POSSIBLE INBETWEEN A COUPLE OF DRIER PERIODS. WE ARE ALSO LOOKING AT A VERY WARM AND HUMID PERIOD LINGERING FROM THE SHORT TERM AND LASTING THROUGH THE WEEKEND. AS MENTIONED ABOVE...WE ARE LOOKING AT A VERY WARM AND HUMID END TO THE COMING WEEKEND. WE WILL SEE THE FAIRLY STRONG UPPER RIDGE AXIS BUILDING IN BE DIRECTLY OVERHEAD SAT NIGHT AND SUN MORNING. WE CAN NOT RULE OUT A RENEGADE SHOWER OR STORM ON SUN AFTERNOON...HOWEVER THE CHC LOOKS SMALL ENOUGH /10 PCT OR SO/ THAT WE WILL KEEP IT OUT OF THE FCST FOR NOW. H850 TEMPS ON SUN IN THE UPPER TEENS WILL SUPPORT HIGHS WELL INTO THE 80S AND APPROACHING 90. THE THREAT FOR SHOWERS AND STORMS WILL INCREASE BEGINNING LATE SUN NIGHT AND PEAK DURING THE MON AFTERNOON/NIGHT TIME FRAME. WE WILL SEE THE UPPER TROUGH MOVING THROUGH SRN CANADA FLATTEN THE UPPER RIDGE AND PUSH IT SOUTH. A COLD FRONT WILL APPROACH AS A RESULT ALONG WITH SOME SHORT WAVES EMBEDDED IN THE BETTER UPPER FLOW. WE WILL SEE A DECENT MOISTURE ADVECTING IN FROM THE GULF HELPING THE RAIN AND INSTABILITY CHCS. SOME RAIN MAY LINGER INTO TUE MORNING ACROSS THE SE BEFORE PCPN SHOULD COME TO AN END. SHORT WAVE RIDGING AND SFC HIGH WILL MOVE INTO THE AREA BRIEFLY LATER ON TUE BRINGING A TEMPORARY DRY PERIOD FOR THE AREA. THE FASTER AND SOMEWHAT ZONAL FLOW WILL BRING THE NEXT SHORT WAVE AND COLD FRONT IN FOR WED. THIS WILL BRING THE NEXT POTENTIAL OF SHOWERS AND STORMS && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT) ISSUED AT 153 AM EDT THU AUG 13 2015 OUR MAIN FOCUS WITH THE 06Z FCSTS IS ON TWO CHCS OF RAIN...ONE EARLY THIS MORNING AND ANOTHER MID-LATE EVENING TONIGHT. A FEW SHOWERS AND EMBEDDED STORMS FORMED TOWARD KCAD EARLIER AND ARE NOW MOVING SSE. SOME OF THESE ARE EXPECTED TO SURVIVE AND MAKE A RUN AT KLAN AND KJXN AROUND 08-10Z. ONCE THE SHOWERS AND STORMS MOVE OUT BY 12Z...WE SHOULD SEE FAIRLY QUIET WEATHER MOST OF THE DAY TODAY. SKIES WILL CLEAR OUT A BIT...AND WINDS WILL PICK UP WITH GUSTS OVER 20 KNOTS. A COLD FRONT WILL START TO APPROACH THE AREA THEN LATER THIS EVENING AND OVERNIGHT TONIGHT. THIS WILL BRING THE CHC FOR SOME SHOWERS AND STORMS TO KMKG AND KGRR BEFORE THE END OF THE FCST PERIOD. SOME LOWER CONDITIONS WILL BE LIKELY IF THE TERMINALS ARE DIRECTLY AFFECTED BY THE SHOWERS/STORMS. && .MARINE... ISSUED AT 329 AM EDT THU AUG 13 2015 I ISSUED A SMALL CRAFT ADVISORY FOR TODAY AND TONIGHT FOR ALL BUT OUR SOUTHERN MOST NEAR SHORE ZONE. I WILL SHORTLY ISSUE A BEACH HAZARD STATEMENT FOR MASON AND OCEANA COUNTIES. WE MAY HAVE TO ADD MUSKEGON AND OTTAWA TO THIS THIS EVENING AS THE AREA OF LARGEST WAVES SHIFT SOUTH THIS EVENING. && .HYDROLOGY... ISSUED AT 315 PM EDT WED AUG 12 2015 SCATTERED SHOWERS/STORMS LATE TONIGHT INTO THU COULD PRODUCE SOME RAINFALL ACROSS THE NORTHERN FORECAST AREA...BUT NO SIGNIFICANT RAINFALL AMOUNTS/FLOODING ISSUES ARE EXPECTED. BETTER CHANCES FOR RAIN WILL ARRIVE THU NIGHT INTO FRIDAY AND THEN LATE SUNDAY NIGHT THROUGH MONDAY NIGHT. PRECIPITABLE WATER VALUES INCREASE OVER 1.50 INCHES THU NIGHT INTO FRIDAY...SUPPORTING A BETTER CHANCE FOR DECENT RAINFALL TOTALS. 0.25 TO 0.50 INCHES SEEMS POSSIBLE WITH SOME LOCALLY HIGHER TOTALS IN STORMS. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...SMALL CRAFT ADVISORY UNTIL 5 AM EDT FRIDAY FOR LMZ845>849. && SYNOPSIS...WDM SHORT TERM...WDM LONG TERM...NJJ AVIATION...NJJ HYDROLOGY...EBW MARINE...WDM
Hazardous weather outlook, Aug 12, 3:50 AM EDT, 23 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 350 AM EDT WED AUG 12 2015 MIZ037>040-043>046-050>052-056>059-064>067-071>074-130800- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 350 AM EDT WED AUG 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT EXPECT SCATTERED NON SEVERE THUNDERSTORMS TONIGHT...MOSTLY NORTH OF INTERSTATE 96. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORM LATER THURSDAY INTO FRIDAY EVENING THEN AGAIN MONDAY NIGHT INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LMZ844>849-130800- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 350 AM EDT WED AUG 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT NORTH OF GRAND HAVEN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT INTO FRIDAY EVENING AND AGAIN SUNDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WDM
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 2:59 AM EDT | Small Craft Advisory | GRR | 25 hr |
Nearby
Beach Hazards Statements in Michigan, 2015Every beach hazards statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.